Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 176, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 15, 2017, 9:12 PM CDT for 5 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2017, 9:12 PM CDT (02:12 UTC)
- Expired
- Jun 15, 2017, 10:00 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Callahan County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 5:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2521 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:22 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 15, 7:22 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 722 PM CDT Thu Jun 15 2017 .UPDATE... Increased shower and thunderstorm chances to likely for complex of storms moving southeast into the Country. HRRR has the storms complex continuing move southeast into the Big Country and northern Concho Valley...and as far east as Brown and San Saba Counties. Some could be severe...with large hail and damaging winds the main threats. 04 && .PREV DISCUSSION... /issued 629 PM CDT Thu Jun 15 2017/ AVIATION... /00Z TAFS/ VFR conditions continue across West Central Texas early this evening, but complex of storms across the South Plains should move southeast and approach the area later this evening. Latest hi-res models suggest that KABI (Abilene) will be the most likely one to see any of these storms and will continue the VCTS for now. May need to update once storm trajectory becomes more certain. Otherwise, will leave storms out for now. MVFR cigs will return by morning and will largely us the timing from this morning as a start and stop point on the low clouds. PREV DISCUSSION... /issued 332 PM CDT Thu Jun 15 2017/ SHORT TERM... (Tonight and Friday) As of mid afternoon, widely scattered thunderstorms have developed across the dryline in Lubbok's CWA as indicated by many of the short range models this morning. These storms are expected to continue to develop towards the southeast and be located near the Big Country by early evening. Additional storms may develop near Midland later this afternoon in a manner similar to yesterday and could reach the western border of our CWA later this evening. MLCAPE values near 3700-4200 j/kg coupled with 30-40 kts of 0-6 km shear will allow for the possibility of some of these storms to become severe. If the stronger cells hold together and move into our CWA, the primary hazards will be large hail and damaging winds. The storms will likely dissipate by midnight, leaving the best rain chances along the western border of the CWA and the Big Country. For tomorrow, rain chances will have diminished overnight. The heat will once again return to West Central Texas bringing high temperatures into the upper 90s to 104. Low temperatures tonight are expected to drop into the low to mid 70s. LONG TERM... (Friday night through Thursday) An upper level ridge will centered across northern Mexico or the Southwest U.S. through the extended forecast, with its influence extending into the western half of Texas. Well above normal temperatures are forecast both Saturday and Sunday. High temperatures on Saturday will mainly be in the 100 to 105 range. A heat advisory may eventually be needed, as several locations may reach or exceed 103 degrees. An upper level trough will swing across the Plains Sunday, sending a cold front into the Big Country Sunday afternoon. High temperatures on Sunday will be dependent on the eventual strength and speed of this cold front. Ahead of the front, compressional heating will result in triple digit temperatures, while temperatures in the 80s will be possible behind the front. For now, only minor changes were made to temperatures, but these temperatures may need to be trended down, especially across the northern half of the forecast area. Slightly cooler temperature are forecast on Monday behind the front, with highs mainly in low to mid 90s. Upper level ridging will build back into West Central Texas for the middle to latter part of the work week. This will result in mainly dry conditions and temperatures above seasonal normals. && .PRELIMINARY POINT TEMPS/POPS... Abilene 75 101 76 102 / 60 10 0 5 San Angelo 75 102 75 104 / 20 10 0 5 Junction 73 98 73 100 / 0 5 0 0 Brownwood 74 98 73 100 / 30 10 0 0 Sweetwater 74 101 75 102 / 70 10 0 5 Ozona 73 99 74 101 / 20 10 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/04
Hazardous weather outlook, Jun 15, 2:43 PM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 243 PM CDT Thu Jun 15 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 243 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered thunderstorms are possible late this afternoon and evening mainly west of a Throckmorton, to Abilene to Ozona line. A few storms may be severe. The main threats will be large hail, damaging winds and dangerous lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Very hot temperatures are expected this weekend. Highs will be 10 to 15 degrees above normal, and will be near Heat Advisory criteria, especially Friday through Sunday. This will result in a risk of heat-related illnesses across west central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 41
In the hours before
Special weather statement, Jun 15, 7:28 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
728 PM CDT THU JUN 15 2017
TXZ049-113-160115-
Fisher TX-Jones TX-
728 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JONES AND FISHER COUNTIES
UNTIL 815 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rotan, or 17 miles west of Hamlin, moving southeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Hamlin, McCaulley and Sylvester around 745 PM CDT.
Neinda around 750 PM CDT.
Anson around 805 PM CDT.
Other locations impacted by this storm include Hitson, The
Intersection Of US-180 And Ranch Road 126 and US-180 Near The Fisher-
Scurry County Line.
A severe thunderstorm watch remains in effect until midnight CDT for
west central Texas.
LAT...LON 3296 10014 3285 9987 3258 9997 3270 10066
3286 10066 3286 10065 3296 10065
TIME...MOT...LOC 0027Z 293DEG 44KT 3290 10043Local storm report, Jun 15, 8:04 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
804 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ROBY 32.75N 100.38W
06/15/2017 FISHER TX LAW ENFORCEMENT
POWER LINES DOWN IN ROTAN AND ROBY.
&&
EVENT NUMBER SJT1700139
MKDLocal storm report, Jun 15, 8:27 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
827 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST SWEETWATER 32.47N 100.41W
06/15/2017 E60 MPH NOLAN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1700140
MKDLocal storm report, Jun 15, 8:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
857 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND GST 11 SW SWEETWATER 32.35N 100.53W
06/15/2017 M58 MPH NOLAN TX MESONET
&&
EVENT NUMBER SJT1700141
MKDLocal storm report, Jun 15, 9:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
900 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ROBY 32.75N 100.38W
06/15/2017 FISHER TX LAW ENFORCEMENT
POWER LINES DOWN IN ROTAN AND ROBY. POWER POLES DOWN IN
ROBY. ROOF DAMAGE REPORTED. TWO FOOT DIAMETER TREE BLOWN
DOWN. NUMEROUS TREE BRANCHES DOWN.
&&
CORRECTED REMARKS
EVENT NUMBER SJT1700139
PMLocal storm report, Jun 15, 9:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
906 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST DYESS AFB 32.42N 99.86W
06/15/2017 M58 MPH TAYLOR TX ASOS
&&
EVENT NUMBER SJT1700142
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:28 PM CDT | Special Weather Statement | SJT | Fisher | 47 min |
| Jun 15, 7:57 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 48 min |
| Jun 15, 8:33 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 42 min |
| Jun 15, 8:39 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 46 min |
| Jun 15, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Coleman, Runnels | 37 min |
| Jun 15, 9:33 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 42 min |
| Jun 15, 10:00 PM CDT | Special Weather Statement | SJT | Coleman, Concho, Runnels | 45 min |
| Jun 15, 10:32 PM CDT | Special Weather Statement | SJT | Brown, Coleman | 43 min |
| Jun 16, 4:38 AM CDT | Heat Advisory | SJT | Coke, Crockett, Fisher, Irion, Nolan, Runnels and 2 more | 15 hr |
| Jun 16, 3:24 PM CDT | Heat Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.